Ohio, 2006

Hail in Ohio, May 2, 2006

May 2, 2006 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 2, 1:30 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, May 2, 1:30 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 PM EDT TUE MAY 2 2006

.SHORT(TONIGHT AND WEDNESDAY)...
BAND OF PCPN, ASSOCIATED WITH SHORT WAVE AND SFC LOW, WILL CONTINUE
TO MOVE ACROSS OUR CWA FROM SSW TO NNE THROUGH THE EVENING HOURS.
PCPN DURATION IS AROUND 3 HOURS. LOW CLOUDS HANG ON, POST FROPA,
OVERNIGHT. WEAK RIDGE BUILDS INTO CWA DURING THE DAY ON WEDNESDAY.
TEMPS STILL ABOVE NORMAL FOR WEDNESDAY.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
A COLD FRONT WILL PUSH ACROSS THE FORECAST AREA ON THURSDAY BRINGING
SHOWERS AND A CHANCE OF THUNDERSTORMS. BETWEEN SYSTEMS WITH HIGH
PRESSURE AND DRY CONDITIONS THURSDAY NIGHT AND FRIDAY. DEVELOPING
UPPER TROF IN THE EAST LATE WEEK AND WEEKEND WILL ALLOW LOW PRESSURE
TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT THROUGH
SATURDAY NIGHT WITH COOLER TEMPERATURES. COOL HIGH PRESSURE SUNDAY
AND MONDAY. STILL DRY WITH MILDER TEMPERATURES TUESDAY.

&&

.AVIATION...
BAND OF PCPN, ASSOCIATED WITH SHORT WAVE AND SFC LOW, WILL CONTINUE
TO MOVE ACROSS OUR CWA FROM SSW TO NNE THROUGH THE EVENING HOURS.
PCPN DURATION IS AROUND 3 HOURS. PRE-RAIN AREA CONDITIONS ARE VFR.
AS RAIN MOVES IN EXPECT MVFR CIGS/VSBYS IN RAIN WITH SCT AREAS OF
IFR CONDITIONS. WINDS SOUTHERLY 5 TO 15 KTS SHIFTING TO SOUTHWEST
THEN WEST LATER THIS EVENING AND OVERNIGHT WITH FROPA. IFR CIGS
AFTER FROPA.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, May 2, 4:25 AM EST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
525 AM EDT TUE MAY 2 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-030930-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
525 AM EDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 2, 5:11 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
611 PM EDT TUE MAY 2 2006

OHZ048-022315-
COSHOCTON-
INCLUDING THE CITY OF...COSHOCTON
611 PM EDT TUE MAY 2 2006

...STRONG THUNDERSTORM MOVING INTO SOUTHEASTERN COSHOCTON COUNTY...

A STRONG THUNDERSTORM WILL SLOWLY MOVE THROUGH SOUTHEASTERN
COSHOCTON COUNTY THROUGH 640 PM. THIS STORM WILL AFFECT THE
COMMUNITIES OF FRANKLIN...CONESVILLE...CLOWVILLE AND EVENTUALLY
MAYSVILLE. THIS STORM WILL PRODUCE SMALL HAIL...BRIEF HEAVY
DOWNPOURS AND WIND GUSTS TO 40 MPH. MOVEMENT IS SOUTHEAST AT 20
MPH.

The radar

The Cleveland radar (KCLE), 127 km away, was scanning. The volume nearest the first event began at 22:22 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Coshocton

When
May 2, 5:25 PM EST
Where
Coshocton County, Coshocton
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.267, -81.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506706.